Alert archive / Tennessee / Tornado Warnings in 1998
Tornado Warning 132, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 7, 1998, 5:27 AM CDT for Rutherford County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 1998, 5:27 AM CDT (10:27 UTC)
- Expired
- May 7, 1998, 6:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:30 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 071027 RRA TORBNA TNC149-071100- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT THU MAY 7 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... RUTHERFORD COUNTY IN MIDDLE TENNESSEE * UNTIL 600 AM CDT * AT 525 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 3 MILES NORTH OF MURFREESBORO... MOVING EAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NE~AR... WALTER HILL BY 532 AM CDT LACASSAS BY 540 AM CDT MILTON BY 545 AM CDT IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 7, 1:40 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 7, 1:40 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 140 AM CDT THU MAY 7 1998 BIG THUNDER SHOW CURRENTLY ONGOING VCNTY MS RVR. THIS AREA IS IN NRN WEDGE OF WARM SECTOR JUST AHEAD OF COLD FRONT. MORE ISOLATED CELLS POPPING UP AHEAD OF COLD FRONT IN CNTRL AR. INTERESTING FEATURE IS MESO HIGH SURGING IN BEHIND COLD FRONT ACROSS NWRN AR. THIS HAS GIVEN A NICE LITTLE PUSH TO COLD FRONT LAST SEVERAL HOURS. EITHER WAY...FA UNDER THE GUN THIS MRNG THRU LATE AFTN. EXPECT CAPES AOA 2000 J/KG AND SRH VALUES AOA 300 ACROSS MUCH OF FA TDY. MID STATE UNDER THE INFLUENCE OF LFQ OF MEGA SRN STREAM JET AND MID LEVEL DRY/COOL PUNCH TO KICK IN BY MIDDAY. THETA-E LAPSE RATES IN THE SFC/H7 LAYER INCREASE TO 25 DGRS C THIS AFTN GIVING STORMS THAT FIRE LOTS OF CONVECTIVE INSTABILITY TO WORK WITH. CURRENT FCST HAS GOOD HANDLE ON SITUATION. WOULD RECOMMEND MENTIONING OF SVR STORMS AREAWIDE FOR PD1. TEMPS SHOULD REALLY JUMP UP TODAY AS WRM SECTOR SURGES INTO WRN AND SRN PARTS OF THE MID STATE. COLD FRONT TO WORK ITS WAY ACROSS FA BY EARLY EVENING...SHUTTING DOWN ACTION WEST TO EAST TNGT. BNA 76/60/77 +31
In the hours before
Local storm report, May 7, 4:34 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
434 AM CDT THU MAY 07 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 AM CLIFTON TN .75 INCH HAIL
05/07/98 WAYNE CLIFTON POLICE REPORTED
DIME SIZE HAIL IN THE
CITY.Local storm report, May 7, 5:05 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
505 AM CDT THU MAY 07 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 AM HENRYVILLE TN WIND DAMAGE
05/07/98 LAWRENCE LAWRENCE COUNTY SHERIFF
OFFICE REPORTED POWERLINES
AND LARGE TREE LIMBS DO
DOWN ALONG HIGHWAY 242...1
MILE SOUTH OF HENRYVILLE.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:04 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 46 min |
| May 7, 3:41 AM CDT | Tornado Warning | OHX | Wayne | 49 min |
| May 7, 4:30 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 45 min |
| May 7, 4:43 AM CDT | Severe Thunderstorm Warning | OHX | Marshall | 47 min |
| May 7, 5:14 AM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Wayne | 3 hr |
| May 7, 5:14 AM CDT | Flash Flood Warning | OHX | Giles, Maury | 3 hr |
| May 7, 12:16 PM CDT | Severe Thunderstorm Warning | OHX | Marion | 34 min |
| May 7, 2:45 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 45 min |
| May 7, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Sequatchie | 65 min |
| May 7, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe | 65 min |
| May 7, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 65 min |
| May 7, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 65 min |
| May 7, 4:02 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe, Sequatchie | 48 min |
| May 7, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 48 min |
| May 7, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 44 min |
| May 7, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe, Sequatchie | 48 min |
| May 7, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 34 min |
| May 7, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe, Sequatchie | 49 min |
| May 7, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 35 min |
Nearby
Tornado Warnings in Tennessee, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.